Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Temperatures in several variables: Kernel functions, representations, and parabolic boundary values

Author: John T. Kemper
Journal: Trans. Amer. Math. Soc. 167 (1972), 243-262
MSC: Primary 35K05
MathSciNet review: 0294903
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This work develops the notion of a kernel function for the heat equation in certain regions of $ n + 1$-dimensional Euclidean space and applies that notion to the study of the boundary behavior of nonnegative temperatures. The regions in question are bounded between spacelike hyperplanes and satisfy a parabolic Lipschitz condition at points on the lateral boundary.

Kernel functions (normalized, nonnegative temperatures which vanish on the parabolic boundary except at a single point) are shown to exist uniquely. A representation theorem for nonnegative temperatures is obtained and used to establish the existence of finite parabolic limits at the boundary (except for a set of heat-related measure zero).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35K05

Retrieve articles in all journals with MSC: 35K05

Additional Information

Keywords: Heat equation, kernel function, parabolic limit
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society